Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What is the reaction between Gabapentin and 15 mil of marijuana in cookie form at night?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
What is the reaction between Gabapentin and 15 mil of marijuana in cookie form at night for sleep, .5 mil of clonopan for sleep and 3,600 mil of Gabapentin for spinal stenosis. Until last week I was taking pain meds for October surgery. I went off Morphine slowly. I was taking 600 mil of Tramadol a day. Reduced it to 400 and then just quit the 400 6 days ago. I am dizzy. Is it the Tramadol or the combo of the cookie and Gabapentin? XXXXXXX
Posted Thu, 13 Mar 2014 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer: Due to Tramadol Detailed Answer: Hello, Thanks for posting your query. Gabapentin and marijuana that you are taking at night are not likely to cause the dizziness that you are having. This dizziness is likely to be related to withdrawal of Tramadol even if you tapered off the doses gradually. Some people will go through Tramadol withdrawal symptoms for a few days or weeks while others go through months of difficulty. It can also cause Anxiety; Chills; Depression; Diarrhea; Flu-Like Symptoms; Hallucinations; Headaches; Insomnia; Irritability; Mood Swings; Nausea etc. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: What is the reaction between Gabapentin and 15 mil of marijuana in cookie form at night? 53 minutes later
Dear Dr. Taval. Thank you very much. You took all the fear and the unknown away. I cannot exactly ask my Kaiser Permanante the question you answered so clearly for me. Bless you. I said in my 1st email that I had spinal stenosis. My surgeon said I had sciatica when I told him I had some numbness in my feet after my 1st knee replacement. When I saw the spine dr. she sent me to have a steroid shot in my back. Then she told me steroids can make it worse. Is this true? I swim everyday and I am not fat> Is there anything for spinal arthritis besides Gabapentin? I really dislike pills and will only use edible marijuana for sleep, not as a pain medication even if it is legal to use medical marijuana in California. I am on the hunt to find solutions for living as pain free as possible, without strong meds. Thank you, XXXXXXX
Answered by Dr. Praveen Tayal 6 hours later
Brief Answer: Local steroids are helpful. Detailed Answer: Hello. Thanks for writing again. Local steroid injections in the spine do help in the nerve root compression. These do not have any systemic side effects and are thus safe and effective option. The nerve related pain like you are having is best managed with Gabapentin rather than pain killers. Swimming is a good exercise to maintain the tone of back muscles. You can also consider going for a few sessions of physiotherapy for an early relief. Taking oral muscle relaxants and doing a hot fomentation in the back will also help. Acupuncture is another technique that can help in relieving such nerve pains. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor